Couldn't find what you looking for?

TRY OUR SEARCH!

After 12 yrs of menopause with no problems, I experienced bloating and some cramping and just wondered why I was feeling different! Then after a few days to a week of that, I started a period! It was light, and lasted the length of a normal period, although still having extremely light occasional spotting a week after the period ended. I have made an appointment with a gynecologist, but after doing my own homework, researching this online for answers, I find that the two cortisone shots I had 5 weeks before the period began could be associated with bringing that on. I wasn't told of any possible side effects, and did not even think to ask. I had a normal pap within the last year. I am convinced after reading how many other women have experienced this side effect that this is the cause, but am amazed that I even had one after 12 years of no periods! I did have a very early menopause (done at age 43) which I believe was due to my hypo-thyroid issues. I would like to hear input as to whether this could possible be the reason, and if so was this just the last "shedding" of the uterus lining?

Loading...

Hi,
I had a cortisone shot to my lower back on Monday, and on Friday I began spotting. I was happy to see your post because I read other posts that all pointed to cancer. I am post-menopausal and a breast cancer survivor, so seeing this bleeding completely freaked me out. I will still call my gyn on Monday, but I am feeling a lot better about it knowing this can happen.
What was the outcome of your experience? How long did the bleeding last? Did you gyn insist in doing an endometrial biopsy?
Reply

Loading...

It's a relief to see this message. I am 6 years post menopause but on HRT. Last Friday I had my first ever cortisone shot (in the hip), and by the time I got home I had some dark spotting. Four days later dark spotting has given way to significant dark discharge and then to what looks like moderate menstrual bleeding. I will email my doctor but I am glad to see I am not the only one having this kind of after-effect of a cortisone shot.
Reply

Loading...

I guess I get to join this group....approx two weeks ago I had a cortizone injection into my shoulder. It has been approx 6 years since my last menses and all of a sudden I started bleeding. I thought I had went through menopause but after reading this blog I really wonder if the cortizone is responsible for this new sudden onset of bleeding.
Reply

Loading...

I also had a cortisone shot in my shoulder a few weeks before I started spotting, I am 63 and haven't had a period in years. I did freak out also and went right to my doc and had an ultrasound and a biopsy. Both turned out okay. I kept thinking about what did I do in the weeks before it started and thought of the cortisone shot and started searching the internet and found this site. The first time I spotted for three days and it stopped. Now I spotted again for a day. Can anyone tell me how long the spotting lasted for them? Did it keep coming back for them or only once and has anyone's doctor confirmed the cortisone as a reason for the bleeding??
Reply

Loading...

Like others responding here, I have been through two months of worry and concern because I had a period (cramps and all) at age 70.5 and after 15 years without. An immediate visit to the doctor resulted in the doom and gloom of cancerous predictions. An intra-vaginal ultrasound the next day, referral to a specialist, and a D&C and biopsy soon followed. Everything showed OK. But I still didn't know why I had the bleeding.

A friend (and nurse practitioner) mentioned a similar thing happened to her sister-in-law after she had had cortisone shots in her knees before traveling abroad. That reminded me that I, too, had a large cortisone shot in the hip joint about two weeks before the bleeding started! Based on what all is posted here ... and a battery of tests ... I choose to believe that cortisone screwed my hormone levels and was the cause of the bleeding

Thanks for the peace of mind you all have given me on this matter.
Reply

Loading...

In December 2010 I started bleeding after being menopausal for 1 1/2 years.  I called my gynecologist who said this was completely abnormal and I should have a series of tests.  Two weeks prior to the bleeding I had coritsone shots in both of my feet . I called the podiatrist who said the cortisone shots would have nothing to do with my bleeding. The bleeding lasted for 7 days and was just like a regular period .  I had a vaginal ultrasound and blood tests . Both tests came back suspicious and the doctor said there was reason for concern and wanted to do a biopsy which included surgery. I read that the cortisone shots can be in your system for up to 3 months . I decided to wait and have the vaginal ultrasound repeated in 4 months April 2011  to see if there was any change in the results.I just received the results today of the second ultrasound which was now normal and even the fibroid tumor shrank in size.  I am glad I did not go through a surgery that was not necessary . I hope this information is helpful to anyone who might experience the same thing.
Reply

Loading...

Thanks for the info. I was just starting through the process of finding out what is wrong with me. About a month ago I had two steroid shots into my lower back. A week and a half ago I started spotting after an eight year break from my period. When I return to the gyn I am going to present him with this info. I had asked if this was possibly the cause for the spotting as the shots were the only change I had undergone. I was assured it was n not possible. I think he will have to rethink this.
Reply

Loading...

I was given a cortisone injection by a dermatologist for a problem that he misdiagnosed as eczema (despite my insistence that it wasn't eczema). On top of the shot not helping the itching, I had (menstraul)spotting for 4 months! When I asked the doctor why he didn't warn me of this potential side-effect, he made it sound like it was such a rare reaction that it wasn't worth mentioning! ;-|

 

eh It angers me that doctors aren't warning us about this!!! They don't seem to have any idea of how disconcerting constant bleeding can be, even if you know it's not serious! I can't imagine how I would have felt if I was post-menopausal at the time!<?xml:namespace prefix = o ns = "urn:schemas-microsoft-com:office:office" />

Reply

Loading...

Wow...THANK YOU! I have been post menopausal now for over 5 years. I have never had an abnormal PAP test nor any other issues, however, 3 weeks ago I had a steroid injection in my hip joint. A few days afterwards I noticed slight cramping followed by very light spotting which has continued now off and on for about a week. Your posts have been very reassuring. So often when you mention these side effects to doctors they tend to deny that one has anything to do with another and just order more tests. Ugh...anyway, thank you. I had a gut feeling this might be the case.
Reply

Loading...

I am also glad to read this.  Although I am not anywhere near menopause age, I am using the Implanon as contraception so don't get periods.  I had a steroid injection in my hip 4 days ago and started spotting 3 days later.  I was worried the steroid shot might have decreased the effectiveness of my contraception but am relieved to read that others have experienced similar side effects after a cortisone injection :)
Reply

Loading...

I have an earlier item listed, after hearing that my 'period' 15 years after menopause could have been caused by a super-injection in my hip may have caused the bleeding. I have since gone back to my orthopod (who vehemently argued that it couldn't possibly have had any connection) and my internist/GP (who said the same thing, but said she would research it!)

I think the cortisone plays havoc with our hormones and that's what causes the bleeding. I'm guessing it could happen again for the same reason, so I doubt this was a 'last shedding', given the right circumstances.

Does anyone have any ideas how 'we' can go about getting a reputable medical organization to look into this and helping spread the word to medical establishments and doctors.
Reply

Loading...

How wierd is all this! I had a cortizone injection in my right hip two weeks ago and boom! Here I am at 60, 10 years post menopausal with a period. I am in the healthcare profession so I didn't freak out, but had a feeling it had to be connected to the shot so I researched it. The cramping and "period" pain is on the right side, like fallopian tube pain. I have another appointment with my orthopedic Dr. in two weeks and I am going to tell him and see what he thinks. He is young and highly rated but didn't mention anything like this as a side effect. If he is a good as they say, he"ll research it himself and warn older women patients.

Reply

Loading...

I am 56 and had 6 cortisone injections in my lumber area almost 3 weeks ago and although am 2 years post menopause have been experiencing cramps and bleeding for the last 2weeks, am having various tests to try and find cause. Seeing Ortho consultant tomorrow and having ultrasound on pelvic area on Friday. How strange if injections turn out to be the cause of bleeding.?
Reply

Loading...

I'd bet good money it is the cause! Please let us know here what the Ortho consultant says.
Reply

Loading...